[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.140.252. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 8, 1968

Immunohemolytic Anemia During Therapy With Methyldopa

Author Affiliations

From the Department of Medicine, Massachusetts General Hospital, Boston. Dr. Murad is now with the Metabolism Section, National Heart Institute, Bethesda, Md.

JAMA. 1968;203(2):149-151. doi:10.1001/jama.1968.03140020077021
Abstract

Immunohemolytic anemia secondary to methyldopa therapy occurred in an adult. Folate deficiency was also present because of rapid red blood cell turnover induced by the hemolysis. The globulin responsible for the positive direct and indirect Coomb's tests was of the warmacting IgG variety, with specificity for the Rh locus. The degree of hemolysis decreased and the hematocrit reading increased when methyldopa therapy was discontinued and prednisone and folate sodium were given. The Coomb's tests remained positive nine months after treatment was begun.

×